MAUDE Adverse Event Report: Anika Therapeutics, Inc. Monovisc; Synovial fluid supplementation medium

Anika Therapeutics, Inc. Monovisc; Synovial fluid supplementation medium
Catalog Number 690016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Loss of Range of Motion (2032); Injection Site Reaction (4562); Swelling/ Edema (4577)
Date of Event 07/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A distributor reported a monovisc related event involving a patient with a pseudoseptic reaction, reporting stiffness and swelling after knee injections.The device was discarded and was not available for return.The event was reported to have occurred in an unknown amount of days post knee injection.Patient outcome or consequences were indicated, but additional medical intervention, and whether revision surgery or hardware removal was required is unknown.Reported complaint terms included swelling, musculoskeletal stiffness, infection, and minor injury.This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.

Brand Name
Monovisc
Common Device Name
Synovial fluid supplementation medium
Manufacturer (Section D)
Anika Therapeutics, Inc.
32 wiggins avenue
bedford MA 01730
Manufacturer Contact
heather iwaniuk
32 wiggins ave
bedford, MA 01730
MDR Report Key50368107
Report Number3007093114-2026-00022
Device Sequence Number21497897
Product Code MOZ
UDI-Device Identifier00817337000104
UDI-Public(01)00817337000104(17)290415(10)0000014228
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number690016
Device Lot Number0000014228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/29/2026
Initial Report FDA Received Date08/21/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown